Amoxicillin Induced Steven Johnson’s Syndrome: A Case Report

  • R Mahendra Kumar Pharm D., Intern, Acharya & BM Reddy College of Pharmacy, Bengaluru, Karnataka, India-560090
  • Sanatkumar Nyamagoud Pharm D., Assistant Professor, Department of Pharmacy Practice, KLE College of Pharmacy, Hubli, Karnataka, India-580031
  • Krishna Deshpande Pharm D., Intern, HSK College of Pharmacy, Bagalkot, Karnataka, India- 587101
  • Ankitha Kotian Pharm D., Shree Devi College of Pharmacy, Mangalore, Karnataka, India -575003

Abstract

Stevens-Johnson syndrome (SJS) is a very rare, potentially fatal skin reaction that is typically the result of reaction to the drug. In particular, SJS is characterized by extensive skin and mucous membrane lesions (i.e. mouth, nose, esophagus, anus, and genitalia), epidermis detachment, and acute skin blisters. In 95 % of case reports, drugs were found to be an important cause for the development of SJS. This story is a case of A 42 year old male hospitalized with rashes all over the body and fever, after oral consumption of Amoxicillin drug for sore throat. This case study discusses the possibility that serious hypersensitivity reactions with Amoxicillin can rarely occur and can be extremely harmful and life-threatening Menacing.


Keywords: Toxic Epidermal Necrolysis, Stevens Johnson Syndrome, Adverse drug reaction, Nikolsky’s sign

Keywords: Toxic Epidermal Necrolysis, Stevens Johnson Syndrome, Adverse drug reaction, Nikolsky’s sign

Downloads

Download data is not yet available.

Author Biographies

R Mahendra Kumar, Pharm D., Intern, Acharya & BM Reddy College of Pharmacy, Bengaluru, Karnataka, India-560090

Pharm D., Intern, Acharya & BM Reddy College of Pharmacy, Bengaluru, Karnataka, India-560090

Sanatkumar Nyamagoud, Pharm D., Assistant Professor, Department of Pharmacy Practice, KLE College of Pharmacy, Hubli, Karnataka, India-580031

Pharm D., Assistant Professor, Department of Pharmacy Practice, KLE College of Pharmacy, Hubli, Karnataka, India-580031

Krishna Deshpande, Pharm D., Intern, HSK College of Pharmacy, Bagalkot, Karnataka, India- 587101

Pharm D., Intern, HSK College of Pharmacy, Bagalkot, Karnataka, India- 587101

Ankitha Kotian, Pharm D., Shree Devi College of Pharmacy, Mangalore, Karnataka, India -575003

Pharm D., Shree Devi College of Pharmacy, Mangalore, Karnataka, India -575003

References

1. Lihite RJ, et al. A study on drug induced SJS, TEN and SJS-TEN overlap. J Young Pharm. 2016; 8(2):149-53.
2. Bastuji-Garin S, Rzany B, Stern RS, Shear NH, Naldi L, Roujeau JC. Clinical classification of cases of toxic epidermal necrolysis, Stevens-Johnson syndrome, and erythema multiforme. Arch Dermatol. 1993; 129:92–6
3. Garcia-Doval I, LeCleach L, Bocquet H, Otero XL, Roujeau JC. Toxic epidermal necrolysis and Stevens-Johnson syndrome: Does early withdrawal of causative drugs decrease the risk of death? Arch Dermatol. 2000; 136:323–7
4. Patel PP, Gandhi AM, Desai CK, Desai MK, Dikshit RK. An analysis of drug induced Stevens-Johnson syndrome. Indian J Med Res 2012; 136(6):1051–3.
5. Wolkenstein P, Revuz J. Drug-induced severe skin reactions. Incidence, management and prevention. Drug Saf. 1995 Jul; 13(1):56–68.
6 Roujeau J-C, Kelly JP, Naldi L, et al. Medication use and the risk of Stevens-Johnson syndrome or toxic epidermal necrolysis. N Engl J Med. 1995 Dec 14; 333(24):1600–7.
7. Sanmarkan AD, Sori T, Thappa DM, Jaisankar TJ. Retrospective analysis of Stevens-Johnson syndrome and toxic epidermal necrolysis over a period of 10 years. Indian J Dermatol 2011; 56(1):25-9.
8. Patil JR, Mothghare VM, Deshmukh VS, Jaykare SC, Pise HN. Penicillin-Induced Stevens–Johnson Syndrome: A Case Report. Indian J of Clinical Practice 2013; 24(7):626-7.
9. Patel TK, Barvaliya MJ, Sharma D, Tripathi C. A systematic review of the drug-induced Stevens Johnson syndrome and toxic epidermal necrolysis in Indian population. Indian J Dermatol Venereol Leprol 2013; 79(3):389-98.
10. Roujeau JC, Kelly JP, Naldi L, Rzany B, Stern RS, Anderson T, et al. Medication use and the risk of Stevens-Johnson syndrome or toxic epidermal necrolysis. N Engl J Med 1995; 333(24):1600-7.
11. Habif TP. Clinical Dermatology. 3rd ed. St Louis: Mosby-YearBook; 1996. P 570-2.
Statistics
247 Views | 163 Downloads
How to Cite
1.
Mahendra Kumar R, Nyamagoud S, Deshpande K, Kotian A. Amoxicillin Induced Steven Johnson’s Syndrome: A Case Report. JDDT [Internet]. 15Aug.2020 [cited 22Apr.2021];10(4-s):220-2. Available from: http://jddtonline.info/index.php/jddt/article/view/4205